MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT AORTIC OCCLUSION CATHETER

LEMAITRE VASCULAR, INC. PRUITT AORTIC OCCLUSION CATHETER
Catalog Number 2100-12
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.When we attempted to inflate the balloon with saline, we observed liquid leaking from the balloon.We observed a cut on the proximal section of the balloon that resulted in this leakage.All of the balloon parts remained intact.Irrigation lumen flushed properly when irrigated with saline.Device was tested during pre-use check by the surgeon and was found to be operational.The catheter was inserted from the aortic arch towards the descending aorta.Balloon failed when it was inflated inside the stent graft.Based on our follow-up investigation and evaluation of the complaint device, it is likely the balloon of this catheter was punctured by a wire of the stent graft or some other sharp object during the procedure, damaging the balloon.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Therefore, we believe that it was an isolated incident.Surgeon immediately replaced this catheter with another aortic occlusion catheter to occlude the vessel.There was no adverse event as the result of this incident.
 
Event or Problem Description
During an open stent-graft placement for treating aneurysm of a descending aorta, after properly placing the stent graft in his aorta, surgeon inserted an aortic occlusion catheter into the stent graft.He then inflated the balloon with saline at his desired location to occlude the vessel but it immediately ruptured.There was no injury to the patient as the result of this incident.Surgeon replaced the aortic occlusion catheter and continued the procedure.

Brand Name
PRUITT AORTIC OCCLUSION CATHETER
Common Device Name
AORTIC OCCLUSION CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9130893
Report Number1220948-2019-00133
Device Sequence Number380693
Product Code DQT
UDI-Device Identifier00840663101511
UDI-Public00840663101511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K872090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number2100-12
Device Lot NumberPAO1213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;